Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

December 18, 2012Cumberland County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Dec 18, 2012, 12:30 AM EST for Cumberland County, New Jersey. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2012, 12:30 AM EST (05:30 UTC)
Expired
Dec 18, 2012, 1:30 AM EST
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

County Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 75 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WWUS81 KPHI 180530
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 AM EST TUE DEC 18 2012

NJZ016>018-021-022-180630-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
1230 AM EST TUE DEC 18 2012

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT CAMDEN...
GLOUCESTER...ATLANTIC...SALEM AND CUMBERLAND COUNTIES...

AT 1224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 9 MILES SOUTH OF
BRIDGETON...MOVING NORTHEAST AT 40 MPH. THE SHOWER WILL BE NEAR
MILLVILLE...LAUREL LAKE...SEABROOK FARMS...SEABROOK FARMS AROUND 1235
AM...VINELAND AROUND 1245 AM...BUENA...NEWFIELD AROUND 1250 AM...
VICTORY LAKES AROUND 1255 AM...FOLSOM AND COLLINGS LAKES AROUND 100
AM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

AN OCCASIONAL LIGHTNING STRIKE AND RUMBLE OF THUNDER...AS WELL AS 
WIND GUSTS AROUND 30 MPH ARE POSSIBLE WITH THIS SHOWER. 

LAT...LON 3919 7514 3940 7536 3977 7487 3953 7453

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 17, 9:26 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 17, 9:26 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 PM EST MON DEC 17 2012

.SYNOPSIS...
A WARM FRONT OVER THE FORECAST AREA WILL EDGE SLOWLY NORTH TONIGHT
AS LOW PRESSURE APPROACHING THE CENTRAL APPALACHIANS WILL MOVE
ACROSS THE FORECAST AREA ON TUESDAY MORNING. ITS ASSOCIATED COLD
FRONT SHOULD ALSO MOVE ACROSS THE AREA TUESDAY MORNING. A HIGH
PRESSURE SYSTEM WILL BRIEFLY BUILD ACROSS THE FORECAST AREA ON
WEDNESDAY. A STRONG LOW PRESSURE IS THEN FORECAST TO MOVE THROUGH
THE GREAT LAKES ON THURSDAY AND THEN WHIP A COLD FRONT ACROSS OUR
AREA EARLY FRIDAY. THIS LOW PRESSURE SYSTEM IS THEN EXPECTED TO TAKE
MUCH OF THE WEEKEND AND MONDAY TO TRUNDLE THROUGH NEW ENGLAND AND
THE CANADIAN MARITIMES.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A WARM FRONT IS CURRENTLY ACROSS SOUTHERN PORTIONS OF OUR REGION
WITH LOW PRESSURE TO OUR NORTHWEST. THE WARM FRONT IS EXPECTED TO
MAKE IT THROUGH THE REGION TONIGHT. VSBYS REMAIN LOW ACROSS THE
AREA LATE THIS EVENING...AND NO IMPROVEMENT IS EXPECTED DURING THE
OVERNIGHT HOURS. WITH THE WARM FRONTAL PASSAGE OVERNIGHT..TEMPERATURES
SHOULD BOTTOM OUT NOT TOO FAR FROM WHERE THEY ARE NOW...THEN SLOWLY
RISE. GOOD AGREEMENT BETWEEN MAV AND MET WITH TEMPERATURES
TONIGHT INCREASING FORECAST CONFIDENCE. PRECIPITATION SHOULD BE
FOCUSED OVER NORTHWEST PORTIONS OF THE REGION MAINLY USED THE 15Z
SREF WITH RAINFALL AMOUNTS BLENDING IN SOME HPC AND THE PREVIOUS
FORECAST. WINDS IN THE 5 TO 10 MPH RANGE WILL BECOME LIGHTER
STILL LATE BEFORE TURING AROUND OVERNIGHT TO THE SOUTHWEST AFTER THE
WARM FRONTAL PASSAGE. DENSE FOG IS EXPECTED TO BE A PROBLEM OVERNIGHT...SO
A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH 14Z (9AM) TUESDAY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE WARM FRONT WILL CONTINUE MOVING NORTH TUESDAY AND WE SHOULD
SEE SOME BREAKS IN THE CLOUDS AND AN INCREASE IN THE WINDS AHEAD
OF THE COOL FRONTAL BOUNDARY. FOG SHOULD BURN OFF AROUND 15Z WHEN
THE WINDS PICK UP AFTER THE WARM FRONTAL PASSAGE. WENT A FEW
DEGREES ABOVE GUIDANCE AS TEMPERATURES COULD SPIKE AHEAD OF THE
FRONT. ALSO WENT SLIGHTLY HIGHER THAN GUIDANCE ON WINDS TUESDAY
AFTERNOON AS WELL. MIXING AHEAD OF THE BOUNDARY SHOULD AID IN
GETTING SOME STRONGER WIND GUSTS. I WOULD NOT BE SURPRISED IF
SCATTERED LOW TOPPED CONVECTION DEVELOPS AHEAD OF THIS BOUNDARY.
MODELED LOW LEVEL LAPSE RATES LOOK RATHER STEEP SO SOME SMALL HAIL
IS NOT ENTIRELY OUT OF THE QUESTION WITH ANY SCATTERED SHOWERS
THAT DEVELOP TUESDAY AFTERNOON.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE GENERAL ATMOSPHERIC OR TELECONNECTIVE FLOW IS EXPECTED TO BE
LESS PROGRESSIVE THROUGH THE LONG TERM PERIOD. THE NORTH ATLANTIC
OSCILLATION IS OUTLOOKED TO BE NEGATIVE BECAUSE OF A DEVELOPING REX
BLOCK OVER EASTERN CANADA. MEANWHILE THE PACIFIC NORTH ATLANTIC
OSCILLATION AND THE EASTERN PACIFIC OSCILLATION ESPECIALLY ARE BOTH
TRENDING TOWARD NEUTRALITY FROM WARMER PATTERN POSITIONS.
THIS COMBINATION WILL BRING TEMPERATURES BACK TO IF NOT BELOW
NORMAL TOWARD THE END OF THE LONG TERM PERIOD, WITH MORE UP AND
DOWN OSCILLATIONS (BECAUSE OF THE BLOCKIER AND MORE MERIDIONAL
FLOW) BEYOND THE END OF THE DETERMINISTIC FORECASTS.

OUTSIDE FROM THE POCONOS, THE LONG TERM FORECAST WILL BEGIN DRY ON
TUESDAY NIGHT. THERE STILL WILL BE SOME SHORT WAVES COUPLED WITH A
LAKE EFFECT TRAJECTORY THAT SHOULD GIVE THE AREA THE CHANCE FOR
SNOW SHOWERS TO REACH FROM LAKE ONTARIO. A CHANNELIZED VORT MAX
WILL STILL BE EDGING TOWARD OUR CWA ON TUESDAY NIGHT. DO NOT KNOW
IF THIS HAD A HAND IN THE NAM MOS GUIDANCE BEING THAT CLOUDY, BUT
FOR NOW THE FORECAST SOUNDINGS ARE NOT AS ENTHUSED WITH MOISTURE
AND NEITHER WILL WE. CLOUDS OR NOT, THE MIN TEMPS SHOULD BE HELD
UP BY WIND MOST OF THE NIGHT AND STAT GUIDANCE LOOKS REASONABLE
BASED ON THE FORECAST BOUNDARY/SFC TEMPS.

STILL BLUSTERY ON WEDNESDAY, THE GRADIENT WILL START TO RELAX FROM
SOUTHWEST TO NORTHEAST DURING THE AFTERNOON. THE CHANNELIZED VORT
MAX WILL MOVE THROUGH, BUT RIGHT NOW ITS NOT EXPECTED TO HAVE
SUFFICIENT MOISTURE TO LIFT INTO CLOUDS. MAX TEMPS WERE PRETTY MUCH
KEPT AS IS AS LATEST GUIDANCE AND FCST 925MB TEMPS CONCUR.

NOT SURE AS TO HOW MUCH CIRRUS WILL MOVE INTO OUR CWA ON WEDNESDAY
NIGHT. THIS LENDS UNCERTAINTY AS TO HOW LOW WE WILL GO AS THE
HIGH PRESSURE RIDGE WILL BE OVER US. THE FORECAST 500MB RIDGE AXIS
IS EXPECTED TO BE EAST SO WE WERE NOT BOLD IN DROPPING
TEMPERATURES MUCH BELOW STAT GUIDANCE IN OUTLYING AREAS.

GLAD TO SEE THE FORECAST MODELS IN THEIR USUAL TIMING POSITIONS WITH
THE NEXT SYSTEM. IF PAST PERFORMANCE IS ANY INDICATION OF FUTURE
TRENDS, THE OUTCOME'S TIMING WILL COME IN MUCH CLOSER TO THE GFS
THAN THE SLOWER ECMWF OR WRF-NMMB. AS FOR THE DETAILS THEMSELVES,
THE MODELS ARE NOT THAT DIFFERENT ATTM WITH THE PARTICULARS. A
PRETTY STRONG NEGATIVE TILT TROF IS FORECAST TO WHIP A COLD FRONT
THRU OUR CWA WITH AROUND A 4 TO 8 HOUR WINDOW FOR PRECIPITATION TO
OCCUR. ALL OF THE SYNOPTIC SCALE FORCING (FGEN, QVEC AND ISENTROPIC
MOISTURE TRANSPORT) SUPPORT RATHER ROBUST LIFT EVEN IF ITS FOR A
RELATIVELY SMALL PERIOD OF TIME. THE FCST PWATS GET TO AROUND ONE
INCH THAT WOULD SUPPORT SOME LOCALLY HEAVY RAIN. RIGHT NOW ITS MORE
IN THE FLOOD ADVY CATEGORY THAN MORE SERIOUS HEADLINES. AS FAR AS
THUNDER GOES, THE LATEST ECMWF IS NOT AS ROBUST ABOUT ELEVATED
CONVECTION AND NEITHER THE GFS NOR WRF-NNMB SUPPORT UPRIGHT
CONVECTION FOR NOW. LASTLY THE GFS WAS RATHER RAMBUNCTIOUS WITH
ITS 925MB WINDS PRECEDING THE FRONT. THIS WOULD SUPPORT ADVISORY
LEVEL FLAGS. OTHER MODELING NOT AS EMPHATIC, NOR HAS THE GFS BEEN
CONSISTENT WITH THIS YET. LASTLY ENOUGH COLD AIR MIGHT ARRIVE IN
TIME TO CHANGE THE RAIN OVER TO SNOW BEFORE IT STOPS WAY
NORTHWEST. WINDOW OF TIMING IS THREE-FOURTHS TOWARD THE GFS WITH
POPS PEAKING IN THE EVENING WEST AND OVERNIGHT EAST. WE KEPT A LOW
CHANCE OF SLEET EARLY NORTHWEST GIVEN THE FORECAST DRY AIR BELOW
10K.

THEN ON FRIDAY INTO SATURDAY. MORE CONFIDENT BLUSTERY CONDITIONS ARE
FORECAST TO OCCUR. THE GFS IS CONSISTENT ON THE BACK SIDE TOO WITH
THE CHANCE OF HIGH WIND LEVEL GUSTS ON SATURDAY. OTHER MODEL
GUIDANCE PEAKS THE GUSTS SLIGHTLY LOWER WHICH GIVEN THE ISOBARIC
(CYCLONIC) STRUCTURE AND ISALLOBARIC OR LACK THEREOF TENDENCIES
WOULD LEAN THE LATTER'S WAY.

WITH A REX BLOCK FORECAST TO DEVELOP IN EASTERN NORTH AMERICA, THE
SURFACE LOW WILL BE SLOW TO MOVE ALONG. THUS A FAIRLY PERSISTENT
LAKE EFFECT FLOW WILL ESTABLISH ITSELF WITH SNOW SHOWERS LIKELY TO
OCCUR OVER THE PERIOD OF A COUPLE OF DAYS IN THE FAR NORTHWEST WITH
FLURRIES OR MORE ISOLATED SNOW SHOWERS GETTING AS FAR SOUTH AS THE
I95 CORRIDOR. IT WILL BE TOUGH TO RADIATE MUCH FRIDAY INTO MONDAY
MORNINGS BECAUSE OF THE GRADIENT AND MIN TEMPS SHOULD NOT BE FAR
FROM NORMAL. MAXIMUM TEMPERATURES ON THE OTHER HAND ARE NOT EXPECTED
TO RISE MUCH AS THE AIR MASS ALOFT WILL BE QUITE COLD, ONE OF THOSE
CASES THAT RELATIVE TO AVERAGE, THE DEPARTURES INCREASE THE FARTHER
UP ONE GOES INTO THE TROPOSPHERE.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VSBYS HAVE DROPPED AT MOST TAF SITES DUE TO THE THICKENING FOG AS
PREVIOUSLY FORECAST. IFR CONDITIONS DUE TO FOG WILL CONTINUE
THROUGH THE OVERNIGHT HOURS INTO THE MORNING HOURS ON TUE UNTIL
AROUND 15Z. PRECIPITATION WILL OVERSPREAD THE REGION DURING THE
LATE EVENING HOURS...WITH SOME SCATTERED SHOWERS POSSIBLE ANYWHERE
BEFORE THEN. SOME SHOWER ACTIVITY MAY OCCUR LATER IN THE DAY
TUESDAY, BUT IN GENERAL CONDITIONS WILL IMPROVE TO MVFR AND THEN
VFR AS WE GO THROUGH TUESDAY AFTERNOON.

WINDS WILL BE LIGHT OVERNIGHT INTO TUESDAY MORNING, AND THEN PICK UP
OUT OF A WESTERLY DIRECTION AT 10 TO 15 KT LATER TUESDAY MORNING
INTO THE AFTERNOON. SOME GUSTS UP TO 25 KT ARE POSSIBLE LATER
TUESDAY AFTERNOON.

OUTLOOK...
WEDNESDAY...VFR. GUSTY WEST WINDS UP TO 30 KNOTS, DIMINISHING
DURING THE EVENING AND OVERNIGHT.

THURSDAY...VFR LOWERING TO MVFR AND IFR AS THE DAY AND NIGHT
PROGRESSES IN RAIN AND FOG. CHANCE FOR LLWS.

FRIDAY AND SATURDAY...LOCALLY MVFR NORTH IN SNOW SHOWERS AND
CIGS. MAINLY VFR ELSEWHERE. STRONG AND GUSTY WEST TO NORTHWEST
WINDS LIKELY TO EXCEED 30 KNOTS AT TIMES.

&&

.MARINE...
LIGHT WINDS TONIGHT WILL BECOME WEST TO NORTHWEST ON TUESDAY AND
INCREASE WITH GUSTS TO OVER 25 KNOTS AS A COLD FRONT SWEEPS THROUGH
THE WATERS. SEAS STILL RUNNING OVER 5 FEET IN THE NORTHERN COASTAL
WATERS TONIGHT MEAN A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
THOSE LOCATIONS. SMALL CRAFT ADVISORY IN EFFECT OVER ALL THE
WATERS ON TUESDAY AS WINDS INCREASE AND SEAS BUILD. FOG WILL BE AN
ISSUE THROUGH TUESDAY MORNING...SO DENSE FOG IS IN THE CWF AND A
SEPARATE MARINE WEATHER STATEMENT HAS BEEN ISSUED AS WELL.

OUTLOOK...
WE MAINTAINED THE GALE WATCH FOR TUESDAY NIGHT AND WEDNESDAY ON THE
OCEAN WATERS. BEST CHANCES NORTH TOWARD THE NYC COASTAL WATERS.
BECAUSE FORECAST SOUNDINGS HAVE TRENDED LESS ROBUST IN LOCATIONS
FARTHER TO THE WEST, WE REPLACED THE GALE WATCH WITH A SMALL CRAFT
ADVISORY FOR DELAWARE BAY WHICH IS NOW IN EFFECT INTO WEDNESDAY.

AS THE HIGH PRESSURE SYSTEM BUILDS INTO THE FORECAST AREA, THERE
SHOULD BE A PERIOD OF SUB SMALL CRAFT ADVISORY CONDITIONS LATER
WEDNESDAY NIGHT INTO THURSDAY.

CONFIDENCE NOT AS HIGH IN THE SOUTHERLY FLOW PRECEDING THE COLD
FRONT FOR GALES, BUT AT THE LEAST SMALL CRAFT CONDITIONS ARE
EXPECTED THURSDAY NIGHT. ONCE THE FRONT MOVES THROUGH, AN
EXTENDED PERIOD OF WEST TO NORTHWEST GALE POSSIBILITIES ARE
OUTLOOKED FOR THE REST OF THE DETERMINISTIC PERIOD FOR THE COASTAL
WATERS.

&&

.TIDES/COASTAL FLOODING...
THE PERSISTENT ONSHORE FLOW HAS RESULTED IN TIDAL DEPARTURES THIS
EVENING REACHING ONE AND THREE-QUARTERS FEET. THE UPCOMING HIGH TIDE
CYCLE IS THE LOWER OF THE NEXT TWO TO OCCUR...SO EVEN WITH THESE
DEPARTURES MINOR TIDAL FLOODING IS NOT EXPECTED.

WE WOULD NEED TIDE DEPARTURES CLOSE TO TWO AND ONE-HALF FEET TO
REACH THE MINOR TIDAL FLOODING BENCHMARK LATE THIS EVENING AND EARLY
TUESDAY MORNING. THE HIGH TIDE IS WORKING ITS WAY UP THE CHESAPEAKE
BAY...AND CAMBRIDGE CAME IN MORE THAN ONE-HALF FOOT FROM THE
BENCHMARK. THE SAME IS EXPECTED AT TOLCHESTER BEACH LATE THIS
EVENING.

THE DEPARTURES ON THE OCEAN...DELAWARE BAY AND TIDAL SECTION OF THE
DELAWARE RIVER SHOULD COME IN WELL UNDER THE BENCHMARK TOO. THE ONLY
REASON THIS IS MENTIONED IS BECAUSE NONE OF THE AVAILABLE TIDE
GUIDANCE IS CAPTURING WHAT IS HAPPENING NOW VERY WELL. THE NEXT HIGH
TIDE CYCLE OCCURS LATE TUESDAY MORNING INTO TUESDAY AFTERNOON.

WINDS SHOULD COME AROUND TO SOUTHWEST AND WEST FOR THAT TIDE CYCLE.
THIS SHOULD HELP ALLEVIATE THE TIDAL PILING OCCURRING NEAR THE COAST
THIS EVENING. NONE OF THE AVAILABLE TIDAL GUIDANCE IS SUGGESTING ANY
PROBLEMS FOR THIS HIGH TIDE CYCLE. HOWEVER...THE NEXT HIGH TIDE
CYCLE IS ABOUT ONE HALF FOOT HIGHER THAN THIS EVENING. THE TIDE
DEPARTURE WE HAVE NOW...SUPERIMPOSED ON THE HIGH TIDES LATE TUESDAY
MORNING INTO TUESDAY AFTERNOON COULD HELP THE OCEAN FRONT REACH THE
MINOR TIDAL FLOODING BENCHMARK.

WHILE UNLIKELY...WE MAY NEED TO MONITOR THIS AS WE APPROACH HIGH
TIDE LATE TUESDAY MORNING INTO TUESDAY AFTERNOON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...DENSE FOG ADVISORY UNTIL 9 AM EST TUESDAY FOR PAZ054-055-
     060>062-070-071-101>106.
NJ...DENSE FOG ADVISORY UNTIL 9 AM EST TUESDAY FOR NJZ001-007>010-
     012>027.
DE...DENSE FOG ADVISORY UNTIL 9 AM EST TUESDAY FOR DEZ001>004.
MD...DENSE FOG ADVISORY UNTIL 9 AM EST TUESDAY FOR MDZ008-012-015-
     019-020.
MARINE...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
     FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST TUESDAY FOR
     ANZ452>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ450-451.
     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 4 PM EST WEDNESDAY
     FOR ANZ430-431.

&&

SYNOPSIS...DRAG/GIGI
NEAR TERM...MIKETTA
SHORT TERM...GAINES/SZATKOWSKI/MIKETTA
LONG TERM...GIGI
AVIATION...MIKETTA
MARINE...GIGI/SZATKOWSKI/MIKETTA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 17, 3:32 PM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EST MON DEC 17 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-182045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
332 PM EST MON DEC 17 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

A VIGOROUS COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION ON
FRIDAY. PRECEDING IT SHOWERS WITH LOCALLY HEAVY RAIN ARE POSSIBLE.
FOLLOWING THE FRONT, A PROLONGED PERIOD OF STRONG, BLUSTERY WINDS
ARE LIKELY. WIND GUSTS MIGHT REACH WIND ADVISORY CRITERIA ON
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-182045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
332 PM EST MON DEC 17 2012

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY DENSE FOG IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS A GOOD CHANCE FOR GALE FORCE GUSTS THURSDAY NIGHT
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-182045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
332 PM EST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY DENSE FOG IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A GOOD CHANCE FOR GALE FORCE GUSTS THURSDAY NIGHT THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 17, 11:31 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1131 PM EST MON DEC 17 2012

DEZ002-MDZ020-180500-
CAROLINE MD-KENT DE-
1131 PM EST MON DEC 17 2012

...A SHOWER PRODUCING HEAVY RAINFALL WILL AFFECT KENT AND CAROLINE
COUNTIES...

AT 1128 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER PRODUCING HEAVY RAINFALL 17 MILES SOUTHWEST OF
DOVER...MOVING NORTHEAST AT 40 MPH. THE SHOWER WILL BE NEAR
VIOLA...FELTON...HAZLETTVILLE AROUND 1140 PM...WOODSIDE...WOODSIDE
EAST...CAMDEN...WYOMING AROUND 1145 PM...RISING SUN...DOVER BASE
HOUSING AND HIGHLAND ACRES AROUND 1150 PM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

A RUMBLE OF THUNDER AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE WITH
THIS SHOWER.

LAT...LON 3890 7576 3902 7583 3934 7546 3932 7543
      3929 7543 3926 7539 3919 7538 3918 7540
      3907 7539 3902 7533 3899 7531

ROBERTSON
Special weather statement, Dec 18, 12:03 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 AM EST TUE DEC 18 2012

DEZ002-NJZ021-180530-
CUMBERLAND NJ-KENT DE-
1203 AM EST TUE DEC 18 2012

...A SHOWER PRODUCING HEAVY RAINFALL WILL AFFECT KENT AND
CUMBERLAND COUNTIES...

AT 1155 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER PRODUCING HEAVY RAINFALL 3 MILES SOUTHEAST OF DOVER...MOVING
NORTHEAST AT 40 MPH. THE SHOWER WILL BE NEAR FAIRTON AROUND 1220
AM...PORT NORRIS AROUND 1225 AM AND LAUREL LAKE AROUND 1230 AM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS AROUND 30 MPH ARE POSSIBLE WITH THIS SHOWER.

AN ISOLATED LIGHTNING STRIKE AND RUMBLE OF THUNDER ARE ALSO POSSIBLE.

LAT...LON 3905 7543 3918 7554 3928 7542 3926 7538
      3928 7531 3935 7534 3950 7516 3929 7489
      3917 7515 3920 7518 3923 7518 3927 7526
      3929 7526 3926 7539 3907 7539

ROBERTSON
Special weather statement, Dec 18, 12:30 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 AM EST TUE DEC 18 2012

NJZ016>018-021-022-180630-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
1230 AM EST TUE DEC 18 2012

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT CAMDEN...
GLOUCESTER...ATLANTIC...SALEM AND CUMBERLAND COUNTIES...

AT 1224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 9 MILES SOUTH OF
BRIDGETON...MOVING NORTHEAST AT 40 MPH. THE SHOWER WILL BE NEAR
MILLVILLE...LAUREL LAKE...SEABROOK FARMS...SEABROOK FARMS AROUND 1235
AM...VINELAND AROUND 1245 AM...BUENA...NEWFIELD AROUND 1250 AM...
VICTORY LAKES AROUND 1255 AM...FOLSOM AND COLLINGS LAKES AROUND 100
AM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

AN OCCASIONAL LIGHTNING STRIKE AND RUMBLE OF THUNDER...AS WELL AS
WIND GUSTS AROUND 30 MPH ARE POSSIBLE WITH THIS SHOWER.

LAT...LON 3919 7514 3940 7536 3977 7487 3953 7453

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:51 AM ESTGale WarningPHI30 hr
Dec 18, 1:26 PM ESTSpecial Weather StatementPHIAtlantic64 min
Dec 18, 1:38 PM ESTSpecial Weather StatementPHIHunterdon52 min
Dec 18, 1:40 PM ESTSpecial Weather StatementPHIMercer65 min
Dec 18, 2:00 PM ESTSpecial Weather StatementPHIHunterdon60 min
Dec 18, 2:05 PM ESTSpecial Weather StatementPHIBurlington, Camden, Ocean55 min
Dec 18, 2:44 PM ESTSpecial Weather StatementPHIMonmouth61 min
Dec 18, 2:48 PM ESTSpecial Weather StatementPHIMercer57 min
Dec 18, 3:08 PM ESTSpecial Weather StatementPHIOcean52 min
Dec 18, 3:10 PM ESTSpecial Weather StatementPHIOcean65 min
Dec 18, 3:24 PM ESTSpecial Weather StatementPHIBurlington66 min
Dec 18, 3:41 PM ESTSpecial Weather StatementPHIMonmouth64 min
Dec 18, 3:55 PM ESTSpecial Weather StatementPHIOcean65 min
Dec 18, 1:19 PM ESTSpecial Weather StatementPHIBerks, Chester, Delaware, Montgomery, Philadelphia56 min
Dec 18, 2:15 PM ESTSpecial Weather StatementPHIChester, Montgomery, Philadelphia60 min
Dec 18, 2:23 PM ESTSpecial Weather StatementPHIBucks52 min
Dec 17, 11:31 PM ESTSpecial Weather StatementPHIKent29 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.